Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 23, 2012Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 23, 2012, 6:17 AM EDT for Indian River County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 6:17 AM EDT (10:17 UTC)
Expired
Jul 23, 2012, 7:15 AM EDT
In force
58 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:20 AM EDTTSTM WND GST 431 Ese Saint Lucie Nucle, FLWXFLOW ST. LUCIE PLANT REPORTED WIND GUST OF 37 KT/43 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMIA), launched 00:00Z, 10.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WWUS82 KMLB 231017
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT MON JUL 23 2012

FLZ054-059-064-231115-
INDIAN RIVER-MARTIN-ST. LUCIE-
617 AM EDT MON JUL 23 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 AND 55 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHEASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...

* UNTIL 715 AM EDT.

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NETTLES ISLAND...
MOVING NORTHWEST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE INDIAN RIVER ESTATES...FORT PIERCE...QUEENS COVE AND PORT 
SAINT LUCIE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL 
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND LEAD TO PONDING OF 
WATER ON LOCAL ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2718 8029 2782 8070 2782 8051 2785 8047
      2782 8045 2783 8044 2785 8046 2785 8043
      2759 8032 2759 8031 2743 8027 2720 8016
      2719 8016
TIME...MOT...LOC 1015Z 143DEG 36KT 2734 8021

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:25 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 23, 3:25 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EDT MON JUL 23 2012

.DISCUSSION...

TODAY-TONIGHT...DEEP MOISTURE WILL CONTINUE TO SPREAD INTO THE AREA
ASSOCIATED WITH THE TROPICAL WAVE. AXIS OF THE FEATURE LOCATED
ACROSS SOUTH FL EARLY THIS MORNING AND WILL TREK NORTHWESTWARD OVER
THE PENINSULA TODAY AND TONIGHT. LARGE SCALE ASCENT ENHANCED OVER
THE REGION BY SOME MID LEVEL VORT ENERGY. HAVE KEPT POPS HIGH WITH
NUMEROUS COVERAGE OF SHOWERS AND EMBEDDED SCATTERED STORMS. A FEW
STORMS MAY CONTAIN GUSTY WINDS BUT INSTABILITY WILL BE SOMEWHAT
LIMITED BY EARLY CLOUD COVER/PRECIP AND RELATIVELY WARM MID LEVEL
TEMPS. MAX TEMPS TOPPING OUT IN THE UPPER 80S MUCH OF THE AREA...
PERHAPS REACHING NEAR 90 A FEW INTERIOR SPOTS. SCATTERED SHOWERS AND
A FEW STORMS PERSIST TONIGHT WITH LINGERING DEEP MOISTURE AND VORT
ENERGY. OVERNIGHT MINS CONTINUE ABOVE NORMAL WITH MID/UPPER 70S.

TUESDAY-SATURDAY...LOW LEVEL RIDGE AXIS WILL BE IN PLACE ACROSS THE
SOUTHERN HALF OF THE PENINSULA THROUGH THE REMAINDER OF THE
WEEK...PLACING MOST OF THE REGION UNDER PREVAILING SOUTHWEST FLOW.
WITH THE HIGH MOISTURE ASSOCIATED WITH THE TROPICAL WAVE LIFTING OUT
OF THE REGION AND MUCH DRIER AIR CREEPING IN FROM THE SOUTHEAST...
ALONG WITH SUPPRESSION FROM THE UPPER LEVEL RIDGE RAIN CHANCES WILL
DIMINISH SIGNIFICANTLY FROM WEDNESDAY ONWARDS.

THE POSITION OF THE LOW LEVEL RIDGE WILL FAVOR THE NORTHERN HALF OF
THE CWA FOR SLIGHTLY HIGHER POPS (AROUND 30 PERCENT) WITH A DELAYED
EAST COAST SEA BREEZE AND EASTWARD MOVING ACTIVITY...AND LOWER POP
ACROSS THE SOUTHERN COASTAL SECTIONS...AT 20-30 PERCENT WHERE
LIGHTER OFFSHORE FLOW WILL ALLOW THE SEA BREEZE TO MAKE BETTER
PROGRESS INLAND. THE COMBINATION OF LOWER RAIN CHANCES AND OFFSHORE
FLOW WILL MEAN SEVERAL DAY OF ABOVE NORMAL TEMPS IN THE MID 90S
ACROSS THE INTERIOR AND LOW 90S ALONG THE COAST BEFORE THE ONSET OF
THE SEA BREEZE. MID 90S MAY BE POSSIBLE ACROSS THE VOLUSIA COUNTY
COAST AND IF SLIGHTLY STRONGER OFFSHORE FLOW DELAYS THE ONSET OF THE
SEA BREEZE. OVERNIGHT MINS CONTINUE ON THE WARM AND MUGGY
SIDE...WITH MID/UPPER 70S.

&&

.AVIATION...A FEW MVFR CIGS THROUGH SUNRISE THEN EXPECT INCREASING
TEMPO REDUCTIONS IN MVFR/LCL IFR CONDITIONS FROM NUMEROUS SHOWERS
AND EMBEDDED SCATTERED STORMS. A FEW STORMS MAY CONTAIN SFC WINDS
GUSTING TO 30-40KT.

&&

.MARINE...TODAY-TONIGHT...SE WINDS AROUND 15KT AND SEAS 3-4 FT NEAR
SHORE...UP TO 5 FT WELL OFFSHORE. NUMEROUS SHOWERS WITH EMBEDDED
SCATTERED STORMS...A FEW WITH GUSTS 30-40KT.

TUE-THUR...HIGH PRESSURE RIDGE AXIS WILL BECOME ESTABLISHED ACROSS
THE SOUTHERN HALF OF THE PENINSULA FOR MOST OF THE WEEK...BRINGING
PREVAILING WINDS OUT OF THE SOUTH-SOUTHWEST THROUGH THE REMAINDER OF
THE WEEK. ONSHORE COMPONENT WILL DEVELOP NEAR THE COAST EACH
AFTERNOON...MAINLY SOUTH OF THE CAPE WHICH WILL BE CLOSEST TO THE
RIDGE AXIS AND LIGHTER OFFSHORE FLOW. WINDS SPEEDS GENERALLY
10-15KTS. SEAS CONTINUE AT 2-3FT...WITH 4FT WELL OFFSHORE AND
DOMINANT PERIODS AROUND 9 SEC. ISOLATED TO SCATTERED CHANCES FOR THE
BALANCE OF THE WEEK WITH HIGHEST PROSPECTS FOR OFFSHORE MOVING
STORMS NORTH OF THE CAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  76  92  76 /  70  40  40  20
MCO  89  75  93  75 /  70  40  40  20
MLB  88  75  91  75 /  70  40  30  20
VRB  88  75  90  74 /  60  40  30  10
LEE  89  76  94  77 /  70  40  40  20
SFB  90  76  94  77 /  70  40  40  20
ORL  89  76  94  77 /  70  40  40  20
FPR  87  76  91  74 /  60  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....MOSES
Hazardous weather outlook, Jul 23, 5:50 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
550 AM EDT MON JUL 23 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-232000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
550 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A TROPICAL WAVE AND MID LEVEL DISTURBANCE CROSSING THE PENINSULA
TODAY WILL ALLOW NUMEROUS SHOWERS WITH EMBEDDED SCATTERED
THUNDERSTORMS TO FORM. STORM MOTION WILL BE TOWARD THE NORTH-
NORTHWEST AROUND 20 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND
CLOUD TO GROUND LIGHTNING STRIKES...A FEW OF THE STORMS MAY
PRODUCE STRONG WIND GUSTS UP TO 45 MPH.

.FLOOD IMPACT...
SHOWERS AND STORMS MAY PRODUCE HEAVY DOWNPOURS WHEN PASSING...
WITH A FEW SPOTS RECEIVING UP TO 2 TO 3 INCHES OF RAINFALL
AS MORE THAN ONE ROUND OF RAINFALL MOVES THROUGH. THESE HEAVY
RAINFALL AMOUNTS MAY RESULT IN TEMPORARY PONDING OF WATER ON
ROADS AND IN LOW LYING AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER
THE INTRACOASTAL AND COASTAL WATERS AS WELL AS INLAND LAKES
TODAY. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS
IN ADDITION TO VERY HEAVY DOWNPOURS AND CLOUD TO WATER LIGHTNING.

.WATERSPOUT IMPACT...
ISOLATED STORMS MAY ALSO PRODUCE A WATERSPOUT OVER THE NEAR SHORE
AND INTRACOASTAL WATERWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED AFTERNOON SHOWERS AND STORMS ARE EXPECTED EACH DAY
THROUGH THE WEEKEND.

A HOT AND HUMID AIR MASS MID TO LATE WEEK WILL ALLOW AFTERNOON
HEAT INDICES TO CLIMB TO THE 101 TO 106 RANGE OVER PORTIONS OF
THE AREA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

In the hours before

Special weather statement, Jul 23, 6:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT MON JUL 23 2012

FLZ054-059-064-231115-
INDIAN RIVER-MARTIN-ST. LUCIE-
617 AM EDT MON JUL 23 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 AND 55 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHEASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...

* UNTIL 715 AM EDT.

AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NETTLES ISLAND...
MOVING NORTHWEST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN RIVER ESTATES...FORT PIERCE...QUEENS COVE AND PORT
SAINT LUCIE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND LEAD TO PONDING OF
WATER ON LOCAL ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 2718 8029 2782 8070 2782 8051 2785 8047
      2782 8045 2783 8044 2785 8046 2785 8043
      2759 8032 2759 8031 2743 8027 2720 8016
      2719 8016
TIME...MOT...LOC 1015Z 143DEG 36KT 2734 8021

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:44 AM EDTSpecial Marine WarningMLB91 min
Jul 23, 7:20 AM EDTSpecial Weather StatementMLBBrevard85 min
Jul 23, 8:16 AM EDTSpecial Marine WarningMLB89 min
Jul 23, 8:46 AM EDTSpecial Weather StatementMLBBrevard59 min
Jul 23, 3:36 PM EDTSpecial Weather StatementMLBOsceola54 min
Jul 23, 3:37 PM EDTSpecial Weather StatementMLBVolusia53 min
Jul 23, 4:03 PM EDTAreal Flood AdvisoryMLBLake, Volusia117 min
Jul 23, 4:28 PM EDTSpecial Weather StatementMLBVolusia62 min
Jul 23, 4:36 PM EDTSpecial Weather StatementMLBOrange, Osceola54 min
Jul 23, 4:49 PM EDTSpecial Marine WarningMLB62 min
Jul 23, 4:53 PM EDTSpecial Weather StatementMLBSeminole52 min
Jul 23, 5:14 PM EDTSpecial Weather StatementMLBBrevard, Orange, Osceola, Seminole, Volusia61 min
Jul 23, 5:27 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole, Volusia2 hr
Jul 23, 5:44 PM EDTSpecial Marine WarningMLB91 min
Jul 23, 6:32 PM EDTSpecial Weather StatementMLBSeminole, Volusia58 min
Jul 23, 7:35 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie40 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.